MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS BAERVELDT SHUNT; IMPLANT, EYE VALVE

AMO MANUFACTURING NETHERLANDS BAERVELDT SHUNT; IMPLANT, EYE VALVE
Model Number BG101-350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Loss of Vision (2139)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per regulation eu (b)(4) (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Date of event: unknown/not provided.Best estimate year is in 2022.If implanted, give date: unknown / not provided.If explanted, give date: unknown / not provided.Telephone number: unknown / not provided.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.Attempts have been made to obtain missing information; however, the consumer did not have the information.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported by the patient's parent that their daughter had two baerveldt glaucoma shunts implanted tin both eyes in 2019.In 2020, the patient had orbital panophthalmitis in the right eye with no complications; however, sometime in 2022, the patient had panophthalmitis in the left eye.The baerveldt glaucoma shunt was extracted from the left eye and that left eye lost vision.Through follow-up, it was learned that the glaucoma implant was extracted from the left eye due to a streptococcus aureus infection which started with an orbital cellulitis that developed into endophthalmitis.Baerveldt glaucoma shunt served as an entry mode for the infection.The final diagnosis was endophthalmitis septal cellulitis with panophthalmitis.The vision was completely lost and there is no subsequent perception of light.Patient is under constant observation, because she also has an implant in the right eye.The patient's parent was not provided any other information, therefore, had limited information to provide johnson & johnson surgical vision.Patient had bilateral glaucoma implants.This report captures the glaucoma implant in patients left eye.Only the left eye had the reportable issue.

Brand Name
BAERVELDT SHUNT
Common Device Name
IMPLANT, EYE VALVE
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14190901
Report Number3012236936-2022-01068
Device Sequence Number4474348
Product Code KYF
UDI-Device Identifier05050474512993
UDI-Public(01)05050474512993(17)200709
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K905129
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2020
Device Model NumberBG101-350
Device Catalogue Number23030817
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2022
Initial Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale